Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 172, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 25, 2015, 7:34 AM CDT for 4 counties in Missouri. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2015, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 28, 2015, 5:00 AM CDT
- In force
- 69 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adair County, MO, Macon County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 187 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Novinger (NVZM7). The gauge peaked at 25.30 ft at Jun 26, 2015, 9:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06904500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 25, 6:01 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 25, 6:01 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 AM CDT Thu Jun 25 2015
.SHORT TERM...(Today through Saturday)
Issued at 400 AM CDT THU JUN 25 2015
There are several concerns in the short-term as this morning
flooding is currently ongoing across Putnam, Schuyler and Adair
counties as storms have been training over those locations through
the overnight hours. Radar estimates suggest that 4 to 6 inches have
fallen across those areas and several area roads have been
reported as flooded. These showers and storms should finally weaken
and shift east by mid morning as the LLJ that fueled this
precipitation will weaken and veer.
For the remainder of today, conditions should remain dry however, a
cold front will be sinking slowly south across the CWA. There is a
potential for a subtle shortwave to ignite convection briefly late
this morning along the front. The best potential for precipitation
however, will come beginning late this afternoon/evening as a
vigorous shortwave moves into the area. Warm temperatures south of
the front in the upper 80s to mid 90s will provide for strong late
afternoon instability. Strong instability, along with steep lapse
rates, and extremely moist conditions with dewpoints in the low to
mid 70s will lead to severe potential. With generally weak shear,
the main mode of severe weather is expected to be in the form of
hail. The bigger concern however, may come later tonight when a
35-45kt LLJ increases and storms grow upscale into an MCS that
will develop over the CWA. Strong moisture convergence along the
slow moving front, and PWATs ranging from 2.00"-2.25" suggest heavy
and prolonged rain is likely. Most of the CWA may receive
precipitation between 2"-4" with locally heavier amounts under
heavier and training storms. As such, a flash flood watch has been
issued for the entire CWA from 00Z Friday until 18Z Friday. Heavy
showers and thunderstorms will continue across the southern CWA
(along the front) through Friday morning. This precipitation will
finally push south of the area by Friday night as a deepening upper
level trough digs through the Upper Midwest and force the front
south of the area. Conditions should be cooler on Friday with highs
in the mid 70s to lower 80s.
A surface ridge of high pressure will begin to build into the area
on Friday night drying conditions out. This surface ridge will
remain over the area through Saturday with strong northerly flow
aloft. This will make for very pleasant temperatures on Saturday
with highs in the mid 70s to lower 80s.
.LONG TERM...(Sunday through Wednesday)
Issued at 400 AM CDT THU JUN 25 2015
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
MAIN ITEM OF INTEREST EARLY ON IN THE PERIOD WILL BE THE PASSAGE OF
A COLD FRONT WHICH BOTH THE GFS AND ECMWF HAVE SLATTED TO ARRIVE
SUNDAY AFTERNOON AND EVENING. MODELS SHOW DEVELOPING SHWRS AND
STORMS ALONG THE FEATURE AS IT APPROACHES...AND QUICK LOOK AT SHEAR
AND INSTABILITY FIELDS SUGGEST ISOLATED SEVERE STORMS WILL BE
POSSIBLE. RAIN CHANCES SHOULD GRADUALLY COME TO AN END BY EARLY
MONDAY WITH HIGH PRESSURE SLIDING IN AND PROVIDING DRIER WEATHER FOR
THE START OF THE WORK WEEK. THE ONLY EXCEPTIONS WILL BE ACROSS THE
SOUTHERN FORECAST AREA WHERE MODELS SHOW CONTINUED CHANCES FOR
SHWRS/STORMS AS AFOREMENTIONED FRONTAL BOUNDARY STALLS JUST SOUTH OF
THE FCST AREA. DESPITE BEING ON THE NORTHSIDE OF THE FRONT...HIGH
TEMPS EARLY NEXT WEEK LOOK TO REBOUND INTO THE LOWER TO MIDDLE 80S
ON MONDAY...WITH SIMILAR TEMPS EXPECTED THROUGH THE CONCLUSION OF
THE FCST PERIOD.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 600 AM CDT THU JUN 25 2015
VFR conds should cont thru the first 12 hours of this TAF cycle as
mainly sct to bkn cirrus clouds are expected this morning before sct
cu may develop around 5kft this afternoon. The main concern for
aviators will come this evening into tonight has several round of
thunderstorms with heavy rain are expected at the terminals after
01Z. These thunderstorms may reduce vsbys to 3SM or less in heavy
rain although cigs should remain VFR around 4-5kft. These storms will
be prolonged and are expected to persist thru the remainder of the
TAF period. This morning a cold front reside across northwestern MO.
This front will sink slowly south thru STJ later this morning veer
winds from the southwest to the northwest. The rest of the terminals
winds should stay out of the southwest this morning becoming more
westerly this afternoon as the front slowly approaches. The front is
not expected too push thru the terminals until tonight when the front
gets forced south by thunderstorms. Winds will then shift to the east
btn 5-10kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from this evening through Friday afternoon FOR
KSZ025-057-060-102>105.
MO...FLASH FLOOD WATCH from this evening through Friday afternoon FOR
MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.
&&
SHORT TERM...73
LONG TERM...32
AVIATION...73Hazardous weather outlook, Jun 25, 3:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 AM CDT THU JUN 25 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-260900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 347 AM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S WILL LEAD TO DANGEROUSLY HIGH HEAT INDEX VALUES SOUTH OF ROUTE 36. HEAT INDEX VALUES WILL RANGE FROM 96 TO 101 DEGREES THIS AFTERNOON. A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION TONIGHT. AS THIS OCCURS...THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE ACROSS EASTERN KANSAS AND MUCH OF CENTRAL AND NORTHERN MISSOURI. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS REMAINING THE BIGGEST THREATS. IN ADDITION...HEAVY RAINS MAY LEAD TO FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE NEARLY SATURATED SOILS FROM HEAVY RAINFALL IN RECENT WEEKS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 25, 4:48 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD KIRKSVILLE 40.19N 92.58W
06/25/2015 ADAIR MO 911 CALL CENTER
OVER 10 ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE
ADAIR COUNTY. WATER CURRENTLY IN THE COUNTY DISPATCH
CENTER.
&&
CGITROLocal storm report, Jun 25, 4:53 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM FLASH FLOOD QUEEN CITY 40.41N 92.57W
06/25/2015 SCHUYLER MO 911 CALL CENTER
ROUTES A, C, D, E, AND H CLOSED DUE TO HIGH WATER. 1ST
AND 3RD STREETS ALSO CLOSED IN QUEEN CITY.
&&
CGITROLocal storm report, Jun 25, 5:23 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 AM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HEAVY RAIN 1 NNE KIRKSVILLE 40.21N 92.58W
06/25/2015 M0.00 INCH ADAIR MO BROADCAST MEDIA
5.25 INCHES MEASURED BY KIRX RADIO THIS MORNING
&&
CGITROLocal storm report, Jun 25, 7:16 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 AM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM FLASH FLOOD KIRKSVILLE 40.19N 92.58W
06/25/2015 ADAIR MO 911 CALL CENTER
MODOT SHUTTING DOWN MULTIPLE ROADWAYS ACROSS THE COUNTY
DUE TO HIGH WATER.
&&
CGITROThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:49 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Schuyler | 56 min |
| Jun 24, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 46 min |
| Jun 24, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 10 hr |
| Jun 24, 11:53 PM CDT | Special Weather Statement | EAX | Adair | 22 min |
| Jun 25, 12:35 AM CDT | Areal Flood Advisory | EAX | Adair | 6 hr |
| Jun 25, 1:00 AM CDT | Flash Flood Warning | EAX | Adair | 9 hr |
| Jun 25, 2:50 AM CDT | Areal Flood Advisory | EAX | Adair, Macon | 4 hr |
| Jun 25, 3:57 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 32 hr |
| Jun 25, 7:34 AM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Ray | 71 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Howard | 62 hr |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Cooper | 3 days |
| Jun 25, 9:21 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Jun 25, 9:29 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler | 30 hr |
| Jun 25, 5:14 PM CDT | Special Weather Statement | EAX | Livingston | 16 min |
| Jun 25, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 24 min |
| Jun 25, 5:45 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 30 min |
| Jun 25, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 38 min |
| Jun 25, 6:04 PM CDT | Special Weather Statement | EAX | Lafayette | 26 min |
| Jun 25, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 62 min |
| Jun 25, 6:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 40 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.